Volume 8, issue 3 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 6, 2677–3215
Issue 5, 2151–2676
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
Strong accessibility for hyperbolic groups

Diane M Vavrichek

Algebraic & Geometric Topology 8 (2008) 1459–1479
Abstract

We use an accessibility result of Delzant and Potyagailo to prove Swarup’s Strong Accessibility Conjecture for Gromov hyperbolic groups with no 2–torsion. It follows that, if M is an irreducible, orientable, compact 3–manifold with hyperbolic fundamental group, then any hierarchy in which M is decomposed alternately along compressing disks and essential annuli is finite.

Keywords
group accessibility, hierarchies, hyperbolic groups, Bass–Serre theory
Mathematical Subject Classification 2000
Primary: 20E08, 20F65
Secondary: 57M99, 57N35, 20F67
References
Publication
Received: 17 August 2007
Revised: 12 December 2007
Accepted: 20 February 2008
Published: 5 September 2008
Authors
Diane M Vavrichek
Department of Mathematical Sciences
Binghamton University
Binghamton
NY 13902-6000
USA
http://www.math.binghamton.edu/vavrichek/